[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1971

Recrudescence of Acute Photosensitivity Following Short-Term Steroid Therapy

Author Affiliations

Denver

From the Division of Dermatology, University of Colorado Medical Center, Denver.

Arch Dermatol. 1971;103(1):94-97. doi:10.1001/archderm.1971.04000130096017
Abstract

Demeclocycline photosensitivity recurred one week after the initial reaction. The patient's steroid therapy had been abruptly stopped and the involved sites flared even though they had not been further exposed to the sun. Reinstitution of steroid therapy did not appear to influence the second eruption which lasted about 50 days. Light appears to transform demeclocycline into a photoproduct capable of reproducing an eruption even in the absence of light. The abrupt discontinuance of steroid therapy allowed for the appearance of such an eruption. Acute photosensitivity should be added to the list of acute reactions for which steroid therapy should be tapered slowly.

×